Jump to content
CrazyBoards.org

Reducing WB


Recommended Posts

Background: I've been on Wellbutrin, combined with a mood stabilizer, for over six years.  Wellbutrin alone, or too much of it, has always caused dysphoric mania.

OK, so here's the deal.  I saw my pdoc on Tuesday.  I've been doing quite well lately except that I've been a little forgetful.  Nothing really terrible; I still remember conversations and events; my problem is forgetting appointments, classes, meetings, that sort of thing.  My pdoc is a little concerned.  He suspects it's either the high dose of lamictal or the wellbutrin that's causing it; at this point it's hard to tell.  So he had me go down to 150mg of wellbutrin for two weeks.  If that goes well, I'm to try cutting it to zero.

It's only been five days, but so far so good.  Work has been fine, I'm sleeping well, my mood seems great.  But I'm having what I'd call a slightly paradoxical reaction.  I'd expect my energy to be down, if anything, but it's actually been pretty high.  I'm less hungry than usual, and my sex drive is definitely higher than it's been for years, more like pre-BP-medication.  I'm a little labile; one minute I'm giggling at something on the radio, the next I'm hearing about something sad and start crying.  And then I went shopping this afternoon and found myself wanting to buy lots of strange things.  Like I was in the shampoo section and started looking at all kinds of strange hair products and thinking of buying them (I get rashes from just about all commercial shampoos).  And I really, really wanted to buy a few hair brushes and clips and things (my hair has been too short to brush or clip for a few years now).  I did manage to stick to things I actually can use but it was a very strange bunch of impulses.  And I just stocked up on about 3 months worth of toilet paper from Costco but found myself considering different brands. 

Anyhow, I'm wondering if any of my BP brethren have experienced this sort of thing when discontinuing an AD, especially wellbutrin. 

Link to comment
Share on other sites

Its sounds like you may be slightly manic... I suspect its a withdrawal effect from the WB.  When I dropped WB cold turkey I didn't have any s/e though.  Some of yours seem good but the spending is not.  Can't speak about the BPII thing as I don't have it.  ;)

Link to comment
Share on other sites

Well, it is really something that I can't relate to with concern to the Wellbutrin.

It would be odd that withdrawal from it might induce any hypomanic behaviors since it is an antidepressant and tends to be activating on it's own.

But I don't have any dysphoric episodes from it, so that may factor into it?  It could be tied into how it was effecting your cognition/memory.

I really don't have any idea why it might happen.

I would just be extra vigilant and let your doctor know if it continues.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...